Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 88, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2009, 4:10 PM CDT for 7 counties in Oklahoma. It was in force for 65 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 4:10 PM CDT (21:10 UTC)
- Expired
- Apr 9, 2009, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:30 PM CDT | HAIL 1 | 1 E Mounds, OK | |
| Apr 9, 4:31 PM CDT | HAIL 1 | 2 S Weleetka, OK | |
| Apr 9, 4:35 PM CDT | HAIL 1 | 15 N Okmulgee, OK | |
| Apr 9, 4:38 PM CDT | HAIL 0.88 | Glenpool, OK | |
| Apr 9, 4:40 PM CDT | HAIL 0.88 | 22 W Eufaula, OK | |
| Apr 9, 4:41 PM CDT | HAIL 0.75 | Bixby, OK | |
| Apr 9, 5:08 PM CDT | HAIL 1 | 1 S Stidham, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 607 m²/s²
- 0-3 km storm-relative helicity
- 613 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 092110
SVRTSA
OKC037-091-101-107-111-143-145-092215-
/O.NEW.KTSA.SV.W.0088.090409T2110Z-090409T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT THU APR 9 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
WESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 515 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SLICK TO PHAROAH TO 10 MILES SOUTH OF WELEETKA...
MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WILSON...
HENRYETTA...KELLYVILLE...BEGGS...SCHULTER...DEWAR...OKMULGEE...
PRESTON...MOUNDS...GRAYSON...SAPULPA...KIEFER...MORRIS...HOFFMAN...
GLENPOOL...BALD HILL...JENKS...TULSA...BIXBY...STIDHAM...COUNCIL
HILL...STONEBLUFF...BOYNTON...HASKELL...BROKEN ARROW...TAFT...
CHECOTAH...ONETA AND COWETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3617 9578 3581 9553 3544 9550 3516 9598
3529 9599 3529 9617 3530 9618 3542 9619
3590 9637
TIME...MOT...LOC 2110Z 234DEG 26KT 3575 9622 3548 9610
3520 9607
$$3 follow-up statements
000
WWUS54 KTSA 092123
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT THU APR 9 2009
OKC037-091-101-107-111-143-145-092215-
/O.CON.KTSA.SV.W.0088.000000T0000Z-090409T2215Z/
OKMULGEE OK-MUSKOGEE OK-WAGONER OK-CREEK OK-OKFUSKEE OK-MCINTOSH OK-
TULSA OK-
423 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR TULSA...MCINTOSH...SOUTHEASTERN OKFUSKEE...EASTERN CREEK...
WESTERN WAGONER...NORTHWESTERN MUSKOGEE AND OKMULGEE COUNTIES...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNDS TO OKMULGEE TO HENRYETTA...MOVING NORTHEAST AT
30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO THE SIZE OF
PENNIES.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE...
PRESTON...MOUNDS...GRAYSON...HOFFMAN...MORRIS...SAPULPA...KIEFER...
LIBERTY...STIDHAM...GLENPOOL...HECTORVILLE...PIERCE...BALD HILL...
HITCHITA...ERAM...JENKS...BIXBY...TULSA...LEONARD...COUNCIL HILL...
STONEBLUFF...BOYNTON...CHECOTAH...HASKELL...BROKEN ARROW...
JAMESVILLE...WAINWRIGHT...CHOSKA...TAFT...ONETA...COWETA AND REDBIRD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3530 9607 3545 9610 3596 9625 3617 9578
3581 9553 3544 9550 3516 9598 3529 9599
3529 9606
TIME...MOT...LOC 2123Z 234DEG 26KT 3585 9612 3566 9600
3538 9592
$$000
WWUS54 KTSA 092136
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT THU APR 9 2009
OKC107-092147-
/O.CAN.KTSA.SV.W.0088.000000T0000Z-090409T2215Z/
OKFUSKEE OK-
436 PM CDT THU APR 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...
LAT...LON 3617 9578 3581 9553 3544 9550 3516 9598
3525 9599 3538 9597 3539 9600 3563 9600
3601 9614
TIME...MOT...LOC 2137Z 234DEG 26KT 3591 9602 3572 9590
3547 9585 3524 9590
$$
OKC037-091-101-111-143-145-092215-
/O.CON.KTSA.SV.W.0088.000000T0000Z-090409T2215Z/
OKMULGEE OK-MUSKOGEE OK-WAGONER OK-CREEK OK-MCINTOSH OK-TULSA OK-
436 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR TULSA...MCINTOSH...EASTERN CREEK...WESTERN WAGONER...NORTHWESTERN
MUSKOGEE AND EASTERN OKMULGEE COUNTIES...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNDS TO BALD HILL TO HOFFMAN TO VERNON...MOVING
NORTHEAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO
THE SIZE OF QUARTERS.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MORRIS...
HECTORVILLE...GLENPOOL...BALD HILL...JENKS...BIXBY...HITCHITA...
ERAM...TULSA...LEONARD...PIERCE...STIDHAM...STONEBLUFF...BOYNTON...
COUNCIL HILL...HASKELL...BROKEN ARROW...JAMESVILLE...CHOSKA...
ONETA...TAFT...WAINWRIGHT...CHECOTAH...COWETA AND REDBIRD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3617 9578 3581 9553 3544 9550 3516 9598
3525 9599 3538 9597 3539 9600 3563 9600
3601 9614
TIME...MOT...LOC 2137Z 234DEG 26KT 3591 9602 3572 9590
3547 9585 3524 9590
$$000
WWUS54 KTSA 092155
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU APR 9 2009
OKC037-092205-
/O.CAN.KTSA.SV.W.0088.000000T0000Z-090409T2215Z/
CREEK OK-
455 PM CDT THU APR 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CREEK COUNTY IS
CANCELLED...
LAT...LON 3523 9594 3537 9586 3562 9588 3606 9597
3617 9578 3581 9553 3544 9550 3516 9598
TIME...MOT...LOC 2155Z 234DEG 26KT 3599 9589 3566 9579
3532 9577
$$
OKC091-101-111-143-145-092215-
/O.CON.KTSA.SV.W.0088.000000T0000Z-090409T2215Z/
OKMULGEE OK-MUSKOGEE OK-WAGONER OK-MCINTOSH OK-TULSA OK-
455 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR TULSA...MCINTOSH...WESTERN WAGONER...NORTHWESTERN MUSKOGEE AND
EASTERN OKMULGEE COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIXBY TO ERAM TO 6 MILES SOUTHWEST OF STIDHAM...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ERAM...
HITCHITA...TULSA...PIERCE...LEONARD...STIDHAM...STONEBLUFF...BROKEN
ARROW...COUNCIL HILL...HASKELL...BOYNTON...TAFT...JAMESVILLE...
WAINWRIGHT...CHECOTAH...ONETA...COWETA...REDBIRD AND CHOSKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3523 9594 3537 9586 3562 9588 3606 9597
3617 9578 3581 9553 3544 9550 3516 9598
TIME...MOT...LOC 2155Z 234DEG 26KT 3599 9589 3566 9579
3532 9577
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:04 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 9, 3:04 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT THU APR 9 2009
.UPDATE...
&&
.DISCUSSION...
AFTER MONITORING RECENT MESONET OBSERVATIONS OVER WESTERN AND
CENTRAL OKLAHOMA...WENT AHEAD AND PUT OUT A WIND ADVISORY FOR LATE
THIS AFTERNOON AND EVENING FOR AREAS EXPECTED TO SEE THE DRYLINE
PASSAGE THROUGH MID EVENING /GENERALLY ALONG AND WEST OF US 75/.
GUSTS SHOULD DECREASE DURING THE EVENING AS THE ATMOSPHERE
DECOUPLES.
&&
.PREV DISCUSSION... /ISSUED 141 PM CDT THU APR 9 2009/
DISCUSSION...
FORECAST FOCUS HAS DEFINITELY BEEN ON THE FIRST 6 TO 12
HOURS...WITH CONVECTIVE INITIATION EXPECTED WITHIN THE NEXT 2 TO 3
HOURS OVER CENTRAL OKLAHOMA. DRYLINE IS CLEARLY SEEN IN SURFACE
OBSERVATIONS AND IN THE LOCAL 88D MOSAIC...STRETCHING FROM ALVA TO
THE OKC METRO TO WEST OF ARDMORE. SURFACE DEW POINTS HAVE CLIMBED
INTO THE MID AND UPPER 50S /WITH A FEW LOWER 60S/ AHEAD OF THE
DRYLINE...AND WINDS ARE SUFFICIENTLY BACKED IN THE MOIST SECTOR.
CAP IS STILL IN PLACE...BUT LOCAL MESOANALYSIS INDICATES THAT IT
HAS WEAKENED SIGNIFICANTLY IN THE PAST COUPLE OF HOURS. MODEL
PROGS SHOW SURFACE BASED CAPES IN EXCESS OF 2000 J/KG FROM MID
AFTERNOON THROUGH MID EVENING AHEAD OF THE DRYLINE...AND
MESOANALYSIS ALSO INDICATES THAT LCLS REMAIN FAIRLY LOW ACROSS
MUCH OF THE FORECAST AREA. ONCE STORMS ARE ABLE TO INITIATE /WHICH
AGAIN...IS EXPECTED TO BE FAIRLY SOON JUDGING FROM VISIBLE
SATELLITE/ THEY ARE EXPECTED TO BECOME SEVERE FAIRLY
QUICKLY...WITH LARGE HAIL THE MAIN THREAT OWING TO VERY COLD
TEMPERATURES ALOFT. TORNADOES WILL ALSO BE A CONCERN...WITH STRONG
LOW LEVEL SHEAR AND THE AFOREMENTIONED LOWER LCLS PRESENT. MAIN
TORNADO CONCERN IS ACROSS NORTHEAST OKLAHOMA NEAR THE DRYLINE
BULGE AND SURFACE LOW...BUT CANNOT BE RULED OUT FURTHER SOUTH
ALONG THE DRYLINE. STORMS SHOULD BE OUT OF THE FORECAST AREA BY
06Z.
FIRE WEATHER ALSO REMAINS A CONCERN FOR FAR WESTERN PARTS OF THE
AREA ONCE THE DRYLINE PASSES. OBSERVATIONS ACROSS WESTERN AND
CENTRAL OKLAHOMA HAVE SHOWN A VERY QUICK JUMP IN TEMPERATURE AND
SHARP DEW POINT DECREASE BEHIND THE DRYLINE...AND THIS SHOULD
SPREAD INTO AREAS TO THE SOUTH AND WEST OF TULSA LATE THIS
AFTERNOON AND EARLY EVENING. WILL MAKE NO CHANGES TO THE RED FLAG
WARNING.
WRAPAROUND MOISTURE WILL LEAD TO CONTINUED LOW CLOUDINESS AND SOME
SCATTERED SHOWERS ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST
ARKANSAS LATE TONIGHT...WITH THE CLOUDS CONTINUING INTO THE
MORNING HOURS TOMORROW. TEMPERATURES WILL BE COOLER TOMORROW
BEFORE BEGINNING TO CLIMB AGAIN ON SATURDAY AHEAD OF ANOTHER STORM
SYSTEM.
STORMS WILL AGAIN BE LIKELY BEGINNING LATE SATURDAY NIGHT AND INTO
SUNDAY AS ANOTHER STRONG UPPER LOW MOVES THROUGH THE CENTRAL AND
SOUTHERN PLAINS. THIS SYSTEM WILL MOVE RATHER SLOWLY...LEAVING
COOL AND WET WEATHER THROUGH THE LATTER PART OF THE WEEKEND AND
INTO EARLY NEXT WEEK. TEMPERATURES WILL CLIMB AGAIN THROUGH THE
MIDDLE PART OF NEXT WEEK BEFORE PRECIPITATION ENTERS THE FORECAST
AGAIN TOWARD NEXT THURSDAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM THURSDAY FOR OKZ049-OKZ053-OKZ059-
OKZ064-OKZ065-OKZ066-OKZ071-OKZ073.
WIND ADVISORY UNTIL 10 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ059-OKZ060-OKZ064-OKZ065-OKZ066-OKZ071-OKZ073.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....22Hazardous weather outlook, Apr 9, 1:00 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU APR 9 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU APR 9 2009
...SEVERE THUNDERSTORMS...WITH TORNADOES AND LARGE HAIL...POSSIBLE
THIS AFTERNOON AND EARLY EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=61.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...EASTERN OKALHOMA WEST OF HIGHWAY 75.
DISCUSSION...
EARLY THIS AFTERNOON...A SURFACE LOW WAS LOCATED OVER NORTHWEST
OKLAHOMA WITH A DRYLINE ARCING FROM THE LOW INTO CENTRAL OKLAHOMA.
THE OVERALL PROGRESSION OF THIS SYSTEM HAS SLOWED SOME FROM PREVIOUS
FORECASTS...AND THE DRYLINE IS NOW EXPECTED TO STRETCH FROM PAWHUSKA
TO TULSA TO MCALESTER TO HUGH BY 6 PM. RAPID MOISTURE RETURN HAS
OCCURED HEAD OF THE DRYLINE...WITH SURFACE DEWPOINTS ALREADY IN THE
55F-60F RANGE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS.
INITIAL DEVELOPMENT APPEARS POSSIBLE NEAR THE KANSAS/OKLAHOMA BORDER
AFTER 2 PM...GENERALLY NEAR AND EAST OF THE TRACK OF THE SURFACE
LOW. THE CAP IS EXPECTED TO SIGNIFICANTLY DIMINISH BY MID AFTERNOON
ACROSS EASTERN OKLAHOMA...AS STRONG WARMING WORKS EASTWARD INTO THE
REGION JUST BEHIND THE DRYLINE. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE GENERALLY
AFTER 3-4 PM...WITH THE ACTIVITY EVENTUALLY INCREASING IN COVERAGE
AND MOVING INTO NORTHWEST ARKANSAS BY THE EARLY EVENING.
WITH SURFACE BASED CAPES AROUND 2000 J/KG AND FAVORABLE WIND
PROFILES...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE.
STRONGLY BACKED SURFACE WINDS AND IMPRESSIVE LOW-LEVEL HELICITY
VALUES ARE SUPPORTIVE OF SUPERCELLS...AND A FEW TORNADOES WILL BE
POSSIBLE...PRIMARLY ACROSS NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
THE SEVERE WEATHER THREAT SHOULD BE ENDING BY MID-TO-LATE EVENING AS
THUNDERSTORMS MOVE RAPIDLY TO THE NORTHEAST OUT OF THE FORECAST AREA.
IN ADDITION...DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS
PARTS OF EASTERN OKLAHOMA WEST OF THE DRYLINE BY LATE AFTERNOON OR
EARLY EVENING. DRY SOUTHWEST WINDS GUSTING TO 30 MPH WILL QUICKLY
DROP RELATIVE HUMIDITIES INTO THE 15 TO 20 PERCENT RANGE IN AREAS
WEST AND SOUTHWEST OF A PAWNEE TO HENRYETTA TO HUGO LINE. PLEASE SEE
THE LATEST RED FLAG WARNING...OKCRFWTSA...FOR ADDITIONAL DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS SHOULD PREPARE FOR ACTIVATION THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS FRIDAY MORNING WILL SLOWLY DIMINISH LATE
IN THE DAY. THE NEXT UPPER SYSTEM WILL BEGIN TO AFFECT THE AREA LATE
SATURDAY NIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED
SUNDAY INTO SUNDAY NIGHT. SOME SEVERE WEATHER IS POSSIBLE...ALTHOUGH
HEAVY RAINFALL WILL LIKELY BE THE MAIN THREAT FROM THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 9, 3:25 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT THU APR 9 2009
OKZ054-059-092100-
OSAGE OK-PAWNEE OK-
325 PM CDT THU APR 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND PAWNEE
AT 326 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TERLTON...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...HOMINY...WYNONA...TERLTON
AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3649 9610 3617 9642 3617 9653 3619 9656
3661 9634
TIME...MOT...LOC 2026Z 212DEG 34KT 3622 9647Special weather statement, Apr 9, 4:06 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT THU APR 9 2009
OKZ060-061-064>067-070-071-073-092130-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-ROGERS OK-TULSA OK-WAGONER OK-
406 PM CDT THU APR 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...WESTERN WAGONER...SOUTHERN ROGERS...SOUTHEASTERN
CREEK AND TULSA
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND EASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH AND NORTHWESTERN PITTSBURG
AT 406 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTH OF KELLYVILLE TO 14 MILES SOUTHWEST
OF VERNON...MOVING NORTHEAST AT 30 MPH.
A LARGE PORTION OF OKMULGEE...NORTHWESTERN MUSKOGEE...WESTERN
WAGONER...SOUTHERN ROGERS...SOUTHEASTERN CREEK...EASTERN OKFUSKEE...
WESTERN MCINTOSH...TULSA AND NORTHWESTERN PITTSBURG COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 430 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3630 9562 3535 9556 3504 9608 3505 9609
3509 9607 3513 9601 3515 9601 3516 9599
3529 9599 3529 9624 3592 9628
TIME...MOT...LOC 2106Z 235DEG 26KT 3589 9618 3511 9613The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:43 AM CDT | Red Flag Warning | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 7 more | 17 hr |
| Apr 9, 2:59 PM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 7 hr |
| Apr 9, 3:25 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 9, 4:06 PM CDT | Special Weather Statement | TSA | McIntosh, Okmulgee | 24 min |
| Apr 9, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 27 min |
| Apr 9, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 66 min |
| Apr 9, 4:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa | 45 min |
| Apr 9, 4:51 PM CDT | Tornado Warning | TSA | McIntosh | 39 min |
| Apr 9, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 53 min |
| Apr 9, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 63 min |
| Apr 9, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 61 min |
| Apr 9, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Wagoner | 55 min |
| Apr 9, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 62 min |
| Apr 9, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa, Washington | 59 min |
| Apr 9, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Ottawa, Rogers | 43 min |
| Apr 9, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 29 min |
| Apr 9, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 35 min |
| Apr 9, 6:02 PM CDT | Tornado Warning | TSA | Craig, Delaware, Ottawa | 43 min |
| Apr 9, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah | 56 min |
| Apr 9, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 13 min |
| Apr 9, 6:23 PM CDT | Tornado Warning | TSA | Haskell, Latimer, LeFlore | 37 min |
| Apr 9, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 78 min |
| Apr 9, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 19 min |
| Apr 9, 6:37 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 23 min |
| Apr 9, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 76 min |
| Apr 9, 6:49 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 56 min |
| Apr 9, 6:51 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 36 min |
| Apr 9, 6:59 PM CDT | Tornado Warning | TSA | Sequoyah | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.